MAUDE Adverse Event Report: DATASCOPE CORP. SENSATION PLUS 7.5FR. 40CC IAB WITH ACCESSORIES, US ONLY; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. SENSATION PLUS 7.5FR. 40CC IAB WITH ACCESSORIES, US ONLY; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0568-01U
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Nausea (1970); Implant Pain (4561)
Date of Event 02/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A patient in the icu with an intra-aortic balloon (iab) was found to have rust-colored discoloration in the helium line during a routine check at 1000, though it had been clear at 0900.The pump did not alarm, and the patient remained stable.Cardiology fellow dr.Chen attempted to remove the balloon from the right femoral artery but encountered resistance.The sheath was removed, but the balloon remained in place.Attending dr.Klein was notified, and the patient, experiencing pain and nausea, was given hydromorphone and ondansetron.Dr.Cole from critical care assisted, and dr.Mason replaced the sheath, initiating iv antibiotics.After a ct scan, the patient was started on heparin and antibiotics (vancomycin and zosyn) before being transferred to the uw b4/5 unit at 1445.Surgical intervention was planned for balloon removal and potential femoral artery repair in the or.
 
Additional Manufacturer Narrative
The device has not been returned to the manufacturer so we are unable to complete an evaluation.If provided we will send a supplemental report with our additional findings.Complaint record id # (b)(4).
 
Additional Manufacturer Narrative
No decon or visual inspection performed since product was not returned and could not be evaluated.Therefore, we were unable to confirm or determine a root cause for the reported failure.The failure mode is addressed in all iab risk files.All iab ifus address the reported failure.The investigation does not indicate that the device was inadvertently released as non-conforming or an adulterated product or was a counterfeit.Each iab manufactured is 100% inspected and the controls put in place during the manufacturing of the iab would catch a defect and not allow non-conforming device to be released.Based on the rational provided above, no escalation to the capa process is required.Complaint record id # (b)(4).
 
Event or Problem Description
N/a.

Brand Name
SENSATION PLUS 7.5FR. 40CC IAB WITH ACCESSORIES, US ONLY
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer Contact
henry pena
15 law drive
fairfield, NJ 07004
MDR Report Key21501533
Report Number2248146-2025-0000098
Device Sequence Number7962508
Product Code DSP
UDI-Device Identifier10607567109565
UDI-Public(01)10607567109565
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122628
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0684-00-0568-01U
Device Catalogue Number0684-00-0568-01U
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer03/18/2025
Initial Report FDA Received Date03/03/2025
Supplement Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Outcome Attributed to Adverse Event Life Threatening;
Patient Age51 YR
Patient SexFemale
Patient Weight61 KG